# SDR CA120223001

- Difficulty date: February 15, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-44-180T
- Aircraft time: 1,720 hours
- Engine: Lyc O360A1H6
- Propeller: Hartzl HCC3YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Ring
- Condition: Broken
- Location: Piston
- Part time: 83 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) 6 OUT OF 8 CYLINDERS, TWIN APPLICATION, INSTALLED WERE PROCURED FROM MFG AND HAD BEEN FITTED WITH STANDARD PN RINGS.  BROKEN RINGS FOUND AFTER EXCESSIVE OIL VENTING FROM LT ENGINE AND SUBSEQUENT LEAK DOWN CHECK.  LEAKDOWN CHECK ON RT ENGINE FOUND 1 LOW CYLINDER AS WELL WITH ANOTHER BROKEN RING.  ALL MFG CYLINDERS WITH CERMINIL COATING WERE REMOVED. QUOTE FROM THIS MFG WEBSITE "PLASMA FACE PISTON RINGS FOR USE WITH CERMINIL PROCESS CYLINDER BORES, AND SERVICE INSTRUCTION 94-4-1, PISTON RING SETS APPLICATIONS, FITTING INSTRUCTIONS AND REF" ALL 6 CYLINDERS WERE SERVICED FOR RING WITH PROPER RINGS FOR CERMINIL CYLINDERS AND PISTON WEAR CHECK AND BORE RE HONE.
